Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 4, 2011, 7:47 PM CDT for 4 counties in Mississippi; Saint Tammany Parish, Louisiana. It was in force for 73 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 7:47 PM CDT (00:47 UTC)
- Expired
- Apr 4, 2011, 9:00 PM CDT
- In force
- 73 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:52 PM CDT | TSTM WND GST 60 | 4 N Kiln, MS | TWO TREES DOWN...ONE FELL ON TRUCK AT RESIDENCE...THE OTHER ACROSS CRAZY HORSE DRIVE WEST OF HIGHWAY 603. |
| Apr 4, 7:54 PM CDT | TSTM WND GST 60 | 4 Nne Kiln, MS | TREE DOWN ON ROCKY HILL DEDEAUX RD. JUST EAST OF HWY. 603. |
| Apr 4, 8:08 PM CDT | TSTM WND DMG | 3 Wsw Waveland, MS | TREE FELL ON POWER LINE ON SOUTH ST. NEAR CLEMONT HARBOR. |
| Apr 4, 8:25 PM CDT | TSTM WND DMG | Gulfport, MS | ROOF OFF OF BUSINESSES IN NORTHWOOD HILLS SHOPPING CENTER 12100 HWY 49. TREES DOWN NEAR ORANGE GROVE RD. |
| Apr 4, 8:40 PM CDT | TSTM WND DMG | 5 E Ocean Springs, MS | DAMAGE TO 2 COMMERCIAL BUILDINGS IN FOUNTAINBLEAU. ADDITIONAL DAMAGE TO A FEW HOMES AND SEVERAL TREES DOWN. TIME CORRECTED. |
| Apr 4, 8:45 PM CDT | TORNADO 1 | 5 E Ocean Springs, MS | ROOFING PEELED OFF OF A COUPLE METAL COMMERCIAL BUILDINGS IN FOUNTAINBLEAU AREA.WINDOW BLOWN OUT OF TWO HOUSE. LARGE SECTION OF TWO FENCES BLOWN DOWN. SEVERAL MEDIUM TREES BLOWN DOWN AND LARGE TREE LIMBS SNAPPED. DAMAGE PATH APPROXIMATELY 0.1 MILES LONG AND 75 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3275 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 20.4
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS54 KLIX 050047
SVRLIX
LAC103-MSC045-047-059-109-050200-
/O.NEW.KLIX.SV.W.0065.110405T0047Z-110405T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
747 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
SPRINGS...MOSS POINT...ESCATAWPA...
EAST CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 900 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF SAUCIER TO 12 MILES SOUTHWEST
OF PEARLINGTON...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST
OF WIGGINS TO 8 MILES SOUTHEAST OF EDEN ISLE...AND MOVING EAST AT
50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KILN...LYMAN...PASS CHRISTIAN...VANCLEAVE...WADE...GULF PARK
ESTATES AND GAUTIER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3032 8840 3036 8866 3025 8876 3036 8878
3028 8877 3035 8880 3033 8915 3020 8908
3020 8909 3033 8915 3030 8927 3037 8933
3019 8943 3018 8969 3073 8936 3066 8924
3068 8888 3074 8887 3073 8841
TIME...MOT...LOC 0047Z 259DEG 46KT 3079 8918 3013 8967
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:00 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 4, 4:00 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT MON APR 4 2011
...SEVERE WEATHER AND WINDY CONDITIONS STILL EXPECTED...
.SHORT TERM...WARM WINDY DAY TODAY AND CONVECTION HAS MOVED ALONG A
GET BIT SLOWER THAN EXPECTED. THIS HAS ALLOWED NUMEROUS LOCATIONS TO
GET INTO THE LOWER TO MID 80S. AS MENTIONED IT HAS BEEN WINDY WITH
SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS UP TO 40 MPH OVER PORTIONS
OF THE CWA. LINE OF CONVECTION IS STARTING TO FINALLY DEVELOP JUST
OFF TO THE WEST MOVING THROUGH CNTRL AND SWRN LA.
TONIGHT...THIS IS THE MOST ACTIVE PART OF THE FCST FOR THE NEXT 7
DAYS AND THE MAJORITY WILL BE DURING THE EVN HRS. WITH SUCH A STRONG
CAP AND THE UPPER LVL LIFT LAGGING BACK SOME STILL THE SQUALL LINE
NEVER MATERIALIZED DURING THE DAY OFF TO THE WEST SO THE FRONT HAS
MOVED AT A DECENT CLIP BUT WITH OUT THE CONVECTION TO HELP IT...IT
HAS BEEN MOVING SLOWER THAN THE MDLS HAD BEEN INDICATING. TO OUR
NORTH THE SQUALLINE HAS RACED OUT AHEAD OF THE FRONT. THE FRONT IS
STILL GOING TO PUSH THROUGH THIS EVN AND AS THE LIFT FINALLY
INCREASES THE CAP WILL WEAKEN CONSIDERABLY AND CONVECTION WILL FILL
IN ALONG THE FRONT AND IT SHOULD START TO ACCELERATE. CONVECTION IS
ALREADY FIRING ALONG THE FRONT AS THE ENVIRONMENT FEELS THE
INFLUENCE OF THE APPROACHING TROUGH.
AS FOR THE SVR ASPECT...WE STILL FEEL LIKE SVR WEATHER IS LIKELY.
THE LACK OF CONVECTION DUE TO A STRONG CAP AND CLOUD COVER MAY HAVE
ACTUALLY HELPED THINGS BECOME QUITE A BIT MORE UNSTABLE THAN
INITIALLY EXPECTED. MLCAPE VALUES ARE ACTUALLY APPROACHING 2500-3K
J/KG WHILE SFC BASED IS NEAR 3500 J/KG. SHOWALTERS OF -5 TO -6 ARE
JUST OFF TO THE WEST. LAPSE RATES ARE IMPRESSIVE WITH MID LVL LAPSE
RATES OF 7 TO 7.5 C/KM. THE FORCING IS COMING IN AND LOOK FOR MID
LVL HGHT FALLS OF 6-7 DM FROM NOW TILL 6Z.
GRADIENT WINDS WILL REMAIN A PROBLEM UNTIL THE FRONT PASSES AND
THEN AFTER FRONTAL PASSAGE MOST OF THE AREA WILL DEAL WITH BREEZY
CONDITIONS BUT THE SOUTH SHORE WILL LIKELY HAVE TO DEAL WITH WINDS
OF 20-30 MPH WITH GUSTS OF 40-45 MPH AS THEY COME OFF OF THE LAKE.
TOMORROW THROUGH WED NIGHT...MUCH QUIETER AND COOLER. LOOK FOR A
RATHER COOL TEMPS TO MOVE IN BEHIND THE COLD FRONT. NW FLOW WILL
HELP TO PUSH TO COLD FRONT ALL THE WAY INTO THE GULF. COMBINE THAT
WITH H925 TEMPS OF 6-8C AND THE H85 THERMAL TROUGH RIGHT OVER THE
AREA THROUGH THE DAY SHOULD KEEP A DECENT LAYER OF LOW CLOUDS OVER
THE REGION. THIS WILL KEEP THINGS ON THE COOL SIDE WITH HIGHS ABOUT
10-15 DEGREES BELOW NORMAL. HIGH PRESSURE WILL PUSH IN AND AS SKIES
CLEAR AND WINDS RELAX TOMORROW NIGHT WILL BE A COOL ONE WITH THE
OUTSIDE SHOT OF A FEW LOCATIONS IN SWRN MS DROPPING INTO THE UPPER
30S. THE NW FLOW WILL START TO FLATTEN OUT WED AND LL TEMPS WILL
BEGIN TO MODERATE AND LOOK FOR TEMPS TO BE CLOSER TO NORMAL WED AND
WED NIGHT. /CAB/
.LONG TERM...OVERALL MEDIUM RANGE MDLS REMAIN IN DECENT AGREEMENT.
STILL LOOKS SW FLOW WILL DEVELOP AND THE RIDGE WILL BUILD ACROSS THE
GULF. FCST HAS BEEN HANDLING THIS FAIRLY WELL SO NO MAJOR CHANGES
MADE TO THE EXTENDED FCST.
THU THROUGH THE WEEKEND...SW FLOW INITIALLY WILL HELP TO INCREASE
THE MOISTURE AND SEND A FEW WEAK IMPULSES ACROSS THE REGION. THIS
COULD HELP SPARK A FEW SHRA THU AND THU NIGHT. THE RIDGE WILL BUILD
OVER THE GULF THROUGH THE WEEKEND AND THIS WILL START TO LEAD TO
VERY WARM TEMPS ONCE AGAIN. /CAB/
&&
.AVIATION... MVFR OR JUST ABOVE CEILINGS CONTINUE TO RACE ACROSS
THE AREA FROM THE GULF. A QUITE STRONG MID LEVEL JET CAN BE SEEN
ON KLIX VAD WIND PROFILE. SW WINDS RANGE FROM 25KTS JUST OFF THE
SFC TO 50+KTS AT AROUND 6KFT. THIS WILL LIKELY RESULT TO SOME
TURBULENCE FOR TAKE OFFS AND LANDINGS. ONGOING THUNDERSTORMS
ACROSS CENTRAL AND SWRN LOUISIANA WILL TRACK ACROSS THIS AFTN AND
EVENING. EXPECT MORE SIGNIFICANT STORMS BEGINNING FROM WEST TO
EAST WITHIN A FEW HOURS AND PROGRESS EASTWARD THRU THE EVENING.
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING ARE THE MAIN
THREATS. WINDS WILL SHIFT TO STRONG NWRLY OVERNIGHT BEHIND THE
RAIN. EXPECT CLEARING AND VFR CONDITIONS LATE IN THE PERIOD.
MEFFER
&&
.MARINE...WINDY CONDITIONS ON THE WATERS RIGHT NOW AND THIS WILL
ONLY INCREASE AFTER THE FRONTAL PASSAGE. SCY IN EFFECT RIGHT NOW FOR
SWRLY WINDS OF 20-25KTS WITH HIGHER GUSTS. AFTER THE FRONT PUSHES
THROUGH LOOK FOR WINDS TO QUICKLY VEER AROUND TO THE NW AND PICK UP
QUICKLY. SUSTAINED WINDS OF 25-30KTS LOOK LIKELY AND THE COASTAL
WATERS EAST OF THE MS DELTA COULD SEE SUSTAINED NEAR 35 KTS. WINDS
WILL EASILY GUST TO 40-45KTS OVERNIGHT AND COULD EVEN APPROACH 50
KTS IN SOME OF THE STRONGEST GUSTS. SEAS COULD STILL GET UP TO 8-10
FT IN THE OUTER WATERS AND WAVES INSIDE THE SOUNDS AND LAKES COULD
BE 4-6 FT. WINDS AND SEAS WILL BOTH START TO SLACK OFF BY LATE
TOMORROW MORNING AND MIDDAY WITH MUCH QUIETER CONDITIONS EXPECTED
THE REST OF THE FCST. SHRA AND TSRA ARE EXPECTED WITH THE FRONT
TONIGHT AND THERE WILL LIKELY BE A NUMBER OF SPECIAL MARINE
WARNINGS. THE SHRA AND TSRA WILL MOVE OUT OF THE COASTAL WATERS BY
EARLY MORNING. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 41 65 38 75 / 50 0 0 0
BTR 45 67 42 77 / 50 0 0 0
ASD 46 67 41 76 / 70 0 0 0
MSY 52 66 50 76 / 70 0 0 0
GPT 48 67 41 73 / 80 0 0 0
PQL 50 68 38 72 / 80 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
TERREBONNE...POINTE COUPEE...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
LAFOURCHE...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: LOWER
ST. BERNARD...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&
SHORT/LONG/MARINE: CAB
AVAITION: MEFFERHazardous weather outlook, Apr 4, 7:19 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 719 PM CDT MON APR 4 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-060030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 719 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE WEATHER...A STRONG SQUALL LINE OF NUMEROUS TO WIDESPREAD THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE TO MOVE THROUGH EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI THIS EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. FREQUENT TO CONTINUOUS LIGHTNING STRIKES AND A PERIOD OF TORRENTIAL RAINFALL ALSO ACCOMPANY MANY OF THE THUNDERSTORMS. MARINE...A GALE WARNING IS IN EFFECT TONIGHT FOR STRONG NORTH WINDS AFTER THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE TUESDAY MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED TUESDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS OF THE EMERGENCY MANAGEMENT COMMUNITY SHOULD RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 22/TD
In the hours before
Local storm report, Apr 4, 7:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST KENNER 29.98N 90.25W
04/04/2011 E0 MPH JEFFERSON LA ASOS
KMSY ASOS MEASURED 53 KNOTS FROM WEST.
&&
KGRAHAMLocal storm report, Apr 4, 7:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST KENNER 29.98N 90.25W
04/04/2011 M61 MPH JEFFERSON LA ASOS
61 MPH WIND GUST AT MSY
&&
KGRAHAMLocal storm report, Apr 4, 7:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
726 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 W FRANKLINTON 30.85N 90.16W
04/04/2011 WASHINGTON LA EMERGENCY MNGR
ROOF DAMAGED AND POSSIBLY BLOWN OFF OF FRAMED HOUSE NEAR
INTERSECTION OF BOGUE CHITTO RIVER AND LOUISIANA STATE
HIGHWAY 25.
&&
MEFFERSOLocal storm report, Apr 4, 7:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
732 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG AMITE 30.73N 90.51W
04/04/2011 TANGIPAHOA LA TRAINED SPOTTER
SEVERAL TREES AND A FEW POWERLINES DOWNED.
&&
MEFFERSOLocal storm report, Apr 4, 7:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
742 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 3 NE MANDEVILLE 30.40N 90.05W
04/04/2011 ST. TAMMANY LA PUBLIC
FENCE DOWNED ON FOREST BROOKE AVE.
&&
MEFFERSOLocal storm report, Apr 4, 7:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
744 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST MANDEVILLE 30.37N 90.08W
04/04/2011 E60 MPH ST. TAMMANY LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS POWER FLASHES IN MANDEVILLE AND
ESTIMATES 60 MPH WINDS.
&&
MEFFERSOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:00 PM CDT | Tornado Warning | LIX | Pearl River | 45 min |
| Apr 4, 7:42 PM CDT | Tornado Warning | LIX | Hancock | 48 min |
| Apr 4, 8:04 PM CDT | Tornado Warning | LIX | Harrison | 41 min |
| Apr 4, 8:31 PM CDT | Tornado Warning | LIX | Jackson | 44 min |
| Apr 4, 7:17 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 43 min |
| Apr 4, 7:32 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 43 min |
| Apr 4, 7:37 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 23 min |
| Apr 4, 7:39 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 4, 7:45 PM CDT | Special Marine Warning | LIX | 30 min | |
| Apr 4, 7:48 PM CDT | Wind Advisory | LIX | 11 hr | |
| Apr 4, 7:55 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 35 min |
| Apr 4, 8:08 PM CDT | Special Marine Warning | LIX | 97 min | |
| Apr 4, 8:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 44 min |
| Apr 4, 8:49 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 71 min |
| Apr 4, 9:52 PM CDT | Special Marine Warning | LIX | 83 min | |
| Apr 4, 10:58 PM CDT | Special Marine Warning | LIX | 92 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.